Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 138, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 26, 2000, 3:57 AM CST for Leon County, Texas. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Mar 26, 2000, 3:57 AM CST (09:57 UTC)
- Expired
- Mar 26, 2000, 4:45 AM CST
- In force
- 48 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Leon County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 4:15 AM CST | Hail 1 | Jewett, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 25, 11:45 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 10.0 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 887 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1807 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 260959 SVRFTW TXC289-261045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 357 AM CST SUN MAR 26 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LEON COUNTY IN NORTHEAST TEXAS * UNTIL 445 AM CST * AT 357 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED THE LEADING EDGE OF A LARGE SEVERE THUNDERSTORM NEAR BUFFALO. THE STORM WAS MOVING SOUTHEAST AT 25 MPH. * LOCATIONS IN THE WARNING INCLUDE CENTERVILLE AND BUFFALO DOPPLER RADAR DETECTED HAIL UP TO QUARTER SIZE WITH THIS SEVERE THUNDERSTORM. WIND GUSTS TO 65 MPH ARE ALSO POSSIBLE. LAT...LON 3138 9625 3104 9621 3127 9576 3155 9585
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 3:00 AM CST, 57 minutes earlier.
Area forecast discussion, Mar 26, 3:00 AM CST, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 300 AM CST SUN MAR 26 2000 OUTFLOW BOUNDARY ASSOCIATED WITH CURRENT CONVECTION CONTINUES TO ENHANCE MOISTURE CONVERGENCE AS LEADING EDGE MOVES FURTHER SOUTH INTO SOUTH CENTRAL PORTIONS. THIS AREA OF CONVECTION WILL LIKELY CONTINUE PAST DAYBREAK. THERE WILL BE A FEW FLOOD-RELATED PROBLEMS ON MAINLY URBAN STREETS WITH BRIEF HEAVY RAINFALL..BUT ISOLATED EVENTS LEADS AWAY FROM FLASH FLOOD WATCH AT THE MOMENT. SECOND CONCERN IS ARRIVAL OF DRY LINE LATER THIS AFTERNOON AT A TIME WHEN A FAVORABLE LEFT QUAD OF A H250 JET SETS UP ACROSS THE REGION. OLD THUNDERSTORM BOUNDARIES LEFT OVER FROM OVERNIGHT CONVECTION WILL ENHANCE MESOSCALE FORCING. THERE WILL BE AN EASTWARD SHIFT OF THE 700-300 MB Q-VECTOR FIELDS WITH STRONGEST LIFT CONCENTRATED OVER THE EASTERN HALF BY LATE TODAY WHERE CAPES WILL APPROACH 3000 J/KG. DEWPOINTS IN THE 60S...PRECIP WATER VALUES NEAR 1.00 INCH...AND STEEP MID LEVEL LAPSE RATES SUGGEST REKINDLING OF POTENTIAL SEVERE CONVECTION ALONG AND IN ADVANCE OF THE DRY LINE ACROSS THE EASTERN HALF DURING THE AFTERNOON HOURS...POSSIBLY INTO THE EARLY EVENING HOURS EXTREME EAST. FWC POPS AND TEMPERATURES TO BE ADJUSTED. DFW 81/49/75 510 ACT 83/52/78 831 .FTW...NONE. ...48...
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 6:32 PM CST | Severe Thunderstorm Warning | FWD | Hood | 58 min |
| Mar 25, 6:57 PM CST | Severe Thunderstorm Warning | FWD | Johnson | 63 min |
| Mar 25, 7:20 PM CST | Severe Thunderstorm Warning | FWD | Palo Pinto | 55 min |
| Mar 25, 7:52 PM CST | Severe Thunderstorm Warning | FWD | Erath | 53 min |
| Mar 25, 7:57 PM CST | Severe Thunderstorm Warning | FWD | Johnson | 48 min |
| Mar 25, 8:04 PM CST | Flash Flood Warning | FWD | Hood | 3 hr |
| Mar 25, 8:10 PM CST | Severe Thunderstorm Warning | FWD | Hood | 65 min |
| Mar 25, 8:14 PM CST | Severe Thunderstorm Warning | FWD | Ellis | 61 min |
| Mar 25, 8:45 PM CST | Severe Thunderstorm Warning | FWD | Somervell | 45 min |
| Mar 25, 8:58 PM CST | Severe Thunderstorm Warning | FWD | Johnson | 47 min |
| Mar 25, 9:05 PM CST | Severe Thunderstorm Warning | FWD | Johnson | 55 min |
| Mar 25, 9:11 PM CST | Severe Thunderstorm Warning | FWD | Hill | 64 min |
| Mar 25, 9:58 PM CST | Severe Thunderstorm Warning | FWD | Navarro | 62 min |
| Mar 25, 10:39 PM CST | Severe Thunderstorm Warning | FWD | Freestone | 66 min |
| Mar 25, 10:45 PM CST | Severe Thunderstorm Warning | FWD | Young | 45 min |
| Mar 25, 10:49 PM CST | Severe Thunderstorm Warning | FWD | Jack | 56 min |
| Mar 25, 11:34 PM CST | Severe Thunderstorm Warning | FWD | Palo Pinto | 56 min |
| Mar 26, 12:17 AM CST | Severe Thunderstorm Warning | FWD | Tarrant | 43 min |
| Mar 26, 12:23 AM CST | Severe Thunderstorm Warning | FWD | Parker | 67 min |
| Mar 26, 1:10 AM CST | Severe Thunderstorm Warning | FWD | Johnson, Tarrant | 65 min |
| Mar 26, 2:00 AM CST | Severe Thunderstorm Warning | FWD | Henderson, Navarro | 60 min |
| Mar 26, 2:14 AM CST | Severe Thunderstorm Warning | FWD | Ellis, Hill, Johnson | 61 min |
| Mar 26, 2:22 AM CST | Severe Thunderstorm Warning | FWD | Hood | 53 min |
| Mar 26, 2:56 AM CST | Severe Thunderstorm Warning | FWD | Somervell | 49 min |
| Mar 26, 3:00 AM CST | Severe Thunderstorm Warning | FWD | Anderson, Freestone, Navarro | 60 min |
| Mar 26, 3:14 AM CST | Severe Thunderstorm Warning | FWD | Limestone | 46 min |
| Mar 26, 5:43 PM CST | Severe Thunderstorm Warning | FWD | Bell | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.